| Model Number |
1550400-23 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/21/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that the procedure was to treat the left main artery.Two guide wires were already placed in the anatomy.As the 4x23mm xience sierra was being advanced and reached the guiding catheter, the physician noted that the proximal portion of the device felt loose.It was decided to remove the device.Once removed completely the proximal shaft separated.No force or resistance was noted at any time.Another same size xience sierra was used to succcessfully complete the procedure.There was no adverse patient effects or clinically significant delay.No additional information was provided.
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined the reported material separation appears to be related to circumstances of the procedure, as it is likely the device interacted with accessory devices during advancement resulting in the reported material separation.Manipulation of the device during advancement likely contributed to the noted bent, flared and stretched stent struts, kinked/wrinkled inner/outer member and bent skive.Further manipulation of the device during retraction likely contributed to the noted stretched and torn guide wire exit notch.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.